Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 28, 2014, 8:56 AM CDT for Sumter County, Alabama. It took effect at Mar 28, 2014, 4:13 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2014, 8:56 AM CDT (13:56 UTC)
- In effect from
- Mar 28, 2014, 4:13 PM CDT
- Expired
- Apr 1, 2014, 5:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1).
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
099
WGUS44 KBMX 281356
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 AM CDT FRI MAR 28 2014
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY.
.HEAVY RAINFALL OF TWO TO THREE INCHES OCCURRED OVERNIGHT OVER THE
SUCARNOOCHEE BASIN AND IS PRODUCING RISES ALONG THE RIVER. A FLOOD
WARNING FOR MINOR FLOODING IS NOW IN EFFECT FOR THE SUCARNOOCHEE
RIVER AT LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC119-290156-
/O.NEW.KBMX.FL.W.0003.140329T0210Z-140401T2200Z/
/LVNA1.1.ER.140329T0210Z.140331T0000Z.140401T1000Z.NO/
856 AM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM THIS EVENING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:30 AM FRIDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 18 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 21.0 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 18 FEET...FLOODING OF FARM LANDS AROUND LIVINGSTON
OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$5 follow-up statements
046
WGUS84 KBMX 281950
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT FRI MAR 28 2014
...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT
LIVINGSTON...
.HEAVY RAINFALL OF TWO TO THREE INCHES OCCURRED LAST NIGHT OVER THE
SUCARNOOCHEE BASIN AND IS PRODUCING RISES ALONG THE RIVER. AROUND
HALF AN INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE TONIGHT. A
FLOOD WARNING FOR MINOR FLOODING REMAINS IN EFFECT FOR THE
SUCARNOOCHEE RIVER AT LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC119-290750-
/O.EXT.KBMX.FL.W.0003.140328T2113Z-140402T0840Z/
/LVNA1.1.ER.140328T2113Z.140330T1200Z.140401T2040Z.NO/
250 PM CDT FRI MAR 28 2014
...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD
WARNING CONTINUES FOR
THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:30 PM FRIDAY THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS
AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 22.6 FEET BY SUNDAY
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY
AFTERNOON.
* IMPACT...AT 22 FEET...FLOODING OF SOME YARDS IN SOUTHEAST
LIVINGSTON OCCURS.
* IMPACT...AT 18 FEET...FLOODING OF FARM LANDS AROUND LIVINGSTON
OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$869
WGUS84 KBMX 290131
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 PM CDT FRI MAR 28 2014
...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT
LIVINGSTON...
.HEAVY RAINFALL OF TWO TO THREE INCHES OCCURRED LAST NIGHT OVER THE
SUCARNOOCHEE BASIN AND IS PRODUCING RISES ALONG THE RIVER. AROUND
HALF AN INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE TONIGHT. A
FLOOD WARNING FOR MINOR FLOODING REMAINS IN EFFECT FOR THE
SUCARNOOCHEE RIVER AT LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC119-291331-
/O.EXT.KBMX.FL.W.0003.000000T0000Z-140402T1600Z/
/LVNA1.1.ER.140329T1345Z.140330T1800Z.140402T0400Z.NO/
831 PM CDT FRI MAR 28 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM FRIDAY THE STAGE WAS 16.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY MORNING
AND WILL CONTINUE TO RISE TO NEAR 22.6 FEET BY EARLY SUNDAY AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY NIGHT.
* IMPACT...AT 22 FEET...FLOODING OF SOME YARDS IN SOUTHEAST
LIVINGSTON OCCURS.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$216
WGUS84 KBMX 291358
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 AM CDT SAT MAR 29 2014
...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT
LIVINGSTON...
.HEAVY RAINFALL OVER THE PAST 24 HOURS HAS GIVEN RISE TO FLOODING
ON THE SUCARNOOCHEE RIVER AND LIVINGSTON. A FLOOD WARNING IS NOW
IN EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY SUCARNOOSHEE MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC119-300158-
/O.EXT.KBMX.FL.W.0003.000000T0000Z-140402T1520Z/
/LVNA1.1.ER.140329T1711Z.140331T0000Z.140402T0320Z.NO/
858 AM CDT SAT MAR 29 2014
THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM SATURDAY THE STAGE WAS 16.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 21.9 FEET BY SUNDAY EVENING . THE RIVER WILL FALL
BELOW FLOOD STAGE BY TUESDAY NIGHT.
* IMPACT...AT 22.0 FEET...FLOODING OF SOME YARDS IN SOUTHEAST
LIVINGSTON OCCURS.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$144
WGUS84 KBMX 291933
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
233 PM CDT SAT MAR 29 2014
...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT
LIVINGSTON...
.HEAVY RAINFALL OF UPTO FOUR INCHES OCCURRED THE PAST TWO DAYS OVER
THE SUCARNOOCHEE BASIN AND IS PRODUCING RISES ALONG THE RIVER. A
FLOOD WARNING FOR MINOR FLOODING REMAINS IN EFFECT FOR THE
SUCARNOOCHEE RIVER AT LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC119-300733-
/O.EXT.KBMX.FL.W.0003.000000T0000Z-140401T1200Z/
/LVNA1.1.ER.140330T0712Z.140331T0000Z.140401T0000Z.NO/
233 PM CDT SAT MAR 29 2014
THE FLOOD WARNING CONTINUES FOR
THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:30 PM SATURDAY THE STAGE WAS 16.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AROUND MIDNIGHT
TONIGHT AND WILL CONTINUE TO RISE TO NEAR 18.5 FEET BY SUNDAY EVENING.
THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING.
* IMPACT...AT 18 FEET...FLOODING OF FARM LANDS AROUND LIVINGSTON
OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$941
WGUS84 KBMX 300224
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
924 PM CDT SAT MAR 29 2014
...THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT
LIVINGSTON...
.HEAVY RAINFALL ON FRIDAY HAS CAUSED RISES ALONG THE SUCARNOOCHEE RIVER
NEAR LIVINGSTON...HOWEVER LEVELS ARE NOW EXPECTED TO REMAIN BELOW
ESTABLISHED FLOOD STAGES. THEREFORE THE FLOOD WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC119-300254-
/O.CAN.KBMX.FL.W.0003.000000T0000Z-140401T1200Z/
/LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
924 PM CDT SAT MAR 29 2014
THE FLOOD WARNING IS CANCELLED FOR
THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* AT 8:30 PM SATURDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 18 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 17.3 FEET
MONDAY MORNING.
* IMPACT...AT 18 FEET...FLOODING OF FARM LANDS AROUND LIVINGSTON
OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:54 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 6:54 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 654 AM CDT FRI MAR 28 2014 .UPDATE... FOR 12Z AVIATION. && .SHORT TERM... CURRENT WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL TROUGH AXIS MOVING EAST ACROSS THE GREAT LAKES...WITH ANOTHER TROUGH DEVELOPING FURTHER WEST. AT THE SURFACE...THE LOW PRESSURE IS CENTERED OVER MINNESOTA...WITH A COLD FRONT TRAILING TO THE SOUTHWEST INTO NORTHWEST TEXAS. SOUTHERLY FLOW HAS PROVIDED AN INCREASE IN MOISTURE...WITH SURFACE DEWPOINTS RISING INTO THE MID 50S ACROSS CENTRAL ALABAMA. SEVERAL SHORTWAVES HAVE DEVELOPED...MOVING TO THE NORTHEAST AROUND THE BASE OF THE BROAD UPPER LEVEL TROUGH. THIS HAS SPARKED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE LOWER MISSISSIPPI VALLEY. CENTRAL ALABAMA CURRENTLY SITS IN AN AREA OF WEAK LOW LEVEL CONVERGENCE...IN THE PROXIMITY OF THE 850 MB JET. THIS HAS PROVIDED ENOUGH LIFT TO SUSTAIN ELEVATED THUNDERSTORMS. WHILE MODEST SHEAR ACROSS THE AREA WILL HELP TO KEEP THUNDERSTORMS GOING...STILL NOT EXPECTING SEVERE WEATHER WITH THIS ROUND OF ACTIVITY...SINCE THE ATMOSPHERE IS RELATIVELY STABLE ACROSS CENTRAL ALABAMA...AND MUCH OF THE UPPER LEVEL SUPPORT REMAINS WELL TO THE NORTH. CONVECTION ALONG THE GULF COAST WILL DEVELOP THIS MORNING AND MOVE TO THE EAST...EFFECTIVELY CUTTING OFF MOISTURE ACROSS CENTRAL ALABAMA THIS AFTERNOON. THIS WILL ALLOW FOR A BREAK IN THE PRECIPITATION FOR SEVERAL HOURS...ESPECIALLY ACROSS THE WEST...WHERE BREAKS IN THE CLOUD COVER MAY ALLOW TEMPERATURES TO REACH INTO THE MID 70S. THE ACTIVITY ACROSS THE EAST MAY CONTINUE INTO THE EARLY AFTERNOON HOURS...LIMITING THE AMOUNT OF DIURNAL HEATING WHICH WILL REDUCE THE AMOUNT OF INSTABILITY. THE UPPER LOW TO THE WEST WILL AMPLIFY THROUGHOUT THE DAY...PUSHING THE COLD FRONT TO THE EAST. AS THE FRONT MOVES ACROSS THE ARKLATEX...A SURFACE LOW WILL DEVELOP AND MOVE TO THE NORTHEAST...TRACKING JUST TO THE NORTH OF MARION COUNTY DURING THE EARLY MORNING HOURS ON SATURDAY. MEANWHILE...ACTIVITY ALONG THE GULF COAST WILL LIKELY MOVE TO THE EAST...ALLOWING MOISTURE TRANSPORT INTO CENTRAL ALABAMA TO INCREASE THIS EVENING. DO TO THIS INCREASE IN MOISTURE...HAVE INCREASED POPS FOR THE OVERNIGHT PERIOD TO DEFINITE ACROSS THE CWA. THE FRONT WILL ENTER CENTRAL ALABAMA BY 12Z ON SATURDAY AND MOVE QUICKLY TO EAST...FINALLY EXITING TO THE EAST DURING THE AFTERNOON...WITH DRYING BEHIND THE FRONT. UNFORTUNATELY...CONFIDENCE IS STILL ON THE LOW SIDE REGARDING SEVERE WEATHER TONIGHT. HOWEVER SEVERAL THINGS WITH THE CURRENT GUIDANCE SUGGEST AT LEAST AN INCREASE IN THE COVERAGE OF SEVERE WEATHER ACROSS THE WEST...NAMELY...THE TRACK OF THE LOW...AND THE INCREASE IN MOISTURE. THE CLOSE PROXIMITY OF THE SURFACE LOW WILL KEEP THE INCREASED THREAT FOR SEVERE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHWEST. ALSO...WITH THE REDUCING COVERAGE OF PRECIPITATION THIS AFTERNOON ACROSS THE WEST...IT SEEMS LIKELY THAT OUR TEMPERATURES WILL SURGE INTO THE MID 70S...WITH DEWPOINTS RISING AS HIGH AS THE MID 60S. THEREFORE...WE SHOULD SEE SURFACE BASED INSTABILITY SUFFICIENT ENOUGH TO SUPPORT STRONG UPDRAFTS. THE 0-6 KM SHEAR ASSOCIATED WITH THIS SYSTEM HAS NOT BEEN A PROBLEM OVER THE LAST COUPLE OF DAYS...AND STILL LOOKS TO BE ABOVE 50 KTS. THE GOOD NEWS IS THAT LOW LEVEL SHEAR IS STILL RELATIVELY LOW AND DOES NOT APPEAR TO BE SUFFICIENT TO SUPPORT THE DEVELOPMENT OF TORNADOES. WITH ALL OF THAT SAID...WILL CONTINUE WITH THE THINKING THAT SEVERE THUNDERSTORM ACTIVITY TO THE WEST OF OUR AREA WILL MOVE INTO CENTRAL ALABAMA...IN AN ENVIRONMENT THAT WILL BE CONDUCIVE TO CONTINUE THE WIND AND HAIL THREAT. THIS THREAT DIMINISHES AS WE MOVE FURTHER EAST...DUE TO THE STABLE ATMOSPHERE. ONE THING TO NOTE IS THAT IF THE ACTIVITY CONTINUES ACROSS THE WEST THROUGH THE AFTERNOON...THE HIGH INSTABILITIES MAY NOT BE REALIZED. THIS COULD REDUCE THE THREAT OF SEVERE WEATHER FOR AREAS FURTHER SOUTH OF THE SURFACE LOW. ADDITIONALLY...IT LOOKS LIKE ISOLATED FLASH FLOODING WILL BE POSSIBLE THIS EVENING. RAINFALL RATES HAVE BEEN FAIRLY HIGH WITH THE CURRENT ACTIVITY. ADDITIONAL HEAVY RAINFALL WITH THE ACTIVITY TONIGHT WILL ONLY ADD TO THE ALREADY MOIST SOIL...CAUSING AN INCREASE IN SURFACE RUNOFF. VEGETATION GROWTH IS HIGHER...WHICH MAY LIMIT WIDESPREAD FLASH FLOODING. 73 .LONG TERM... BEHIND THE SECOND WAVE SATURDAY...WE WILL CLEAR OUT FOR GENERALLY THE REST OF THE PERIOD. COOLEST DAYS WILL BE SUNDAY AND WARMING EACH DAY AS WE WORK THROUGH MIDWEEK. IN FACT BY TUESDAY AFTERNOON...WE COULD BE LOOKING AT SOME LOWER 80S IN THE SOUTH. THE NEXT COLD FRONT BEGINS TO WORK TOWARD THE AREA WEDNESDAY BUT SHOULD REMAIN WEST OF HERE THROUGH THURSDAY MORNING. DID ADD IN A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS THE WEST AS THIS AREA WILL BE CLOSER TO THE PROXIMITY OF THE FRONT AND HAD SOME LIFT. BY THURSDAY THE FRONT SHOULD BEGIN TO WORK THROUGH THE AREA. WILL SEE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT ON THURSDAY AFTERNOON WITH SOME LIKELY BEING AT LEAST STRONG IF NOT SEVERE. LATEST GFS HAS SPED UP THE OVERALL ONSET TO MATCH THAT OF THE EURO 12Z RUN AND IS FAIRLY CLOSE WITH THE LATEST EURO AS WELL. THIS SYSTEM WILL NEED TO BE WATCHED OVER THE NEXT FEW UPDATES AS IT APPEARS TO BE ALMOST A DUPLICATE COPY OF THE CURRENT TWO WAVE SYSTEM...BUT THIS TIME MORE INSTABILITY. WILL GO AHEAD AND BEGIN THE MENTION IN THE HWO WITH A LOW CONFIDENCE AS WE AWAIT MORE AGREEMENT IN THE TIMING OVER THE NEXT SEVERAL DAYS. 16 && .AVIATION... 12Z TAF DISCUSSION. WIDESPREAD RAIN OUT THERE THIS MORNING. THE OVERALL TREND IS FOR A MESSY FORECAST WITH LOW CIGS...MVFR/IFR...THROUGHOUT THE NEXT 24 HOURS. BEST FLIGHT CONDITIONS ARE RIGHT NOW AND WILL BE AGAIN POSSIBLE THIS AFTERNOON AROUND 21Z. ONCE THIS FIRST ROUND CLEARS THIS MORNING/AFTERNOON THE NEXT ROUND IS NOT EXPECTED UNTIL AFTER 6Z NORTHWEST TO SOUTHEAST. THUNDERSTORMS ARE LIKELY WITH THE NEXT ROUND OVERNIGHT. 16 && .HYDROLOGY... OVERALL A SWATCH OF 2 TO 3 INCHES OF RAIN HAS FALLEN IN SOUTHWEST ALABAMA SINCE MIDNIGHT. THE REST OF THE AREA HAS GENERALLY SEEN 1 TO 2 INCHES NORTH OF I-85. AN ADDITIONAL 1 INCH IS STILL POSSIBLE UNTIL THE RAIN MOVES OUT. WE COULD SEE SOME LOCALIZED FLOODING IN THE SOUTHWEST BUT NOT ENOUGH TO WARRANT A WATCH AT THIS TIME. AS THE NEXT BAND OF SHOWERS AND STORMS DEVELOP WITH THE FRONT LATER TONIGHT WE WILL SEE THIS RAIN MOVE OVER THE ALREADY SATURATED AREAS. WITH THAT SAID THE VEGETATION DEVELOPMENT IS GOING TO HELP SOAK IN THE RAIN A LITTLE MORE AND HELP TEMPER ANY FLOODING POTENTIAL. WEILL NEED TO MONITOR THE RAINS THIS EVENING AND SEE IF ANY TRAINING DEVELOPS BUT WE SHOULD HAVE ENOUGH TIME TO DRY OUT SOME TO REDUCE THE FLOODING POTENTIAL. WITH ALL THAT SAID THERE DEFINITELY COULD BE SOME RISES ON THE RIVES AND SMALL BASINS AND WE COULD SEE SOME STREAMS REACH FULL BANKS BEFORE ALL IS SAID AND DONE SATURDAY MORNING. WILL CONTINUE TO MONITOR THE TRENDS AND MAKE ADJUSTMENTS AS NEEDED. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 58 66 38 68 / 100 80 50 0 0 ANNISTON 67 58 68 40 70 / 100 80 60 0 0 BIRMINGHAM 70 59 67 39 69 / 100 80 30 0 0 TUSCALOOSA 74 61 69 41 70 / 70 80 20 0 0 CALERA 70 60 68 41 69 / 100 80 30 0 0 AUBURN 67 58 72 41 68 / 80 80 70 0 0 MONTGOMERY 72 63 74 44 72 / 90 80 60 0 0 TROY 71 62 75 43 73 / 80 80 70 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 28, 6:03 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 603 AM CDT FRI MAR 28 2014 ALZ011>015-017>050-291115- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 603 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. LOCALIZED FLOODING WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTHWEST OF A CARROLLTON TO BROOKWOOD TO SELMA LINE THROUGH NOON OR UNTIL THE RAIN MOVES OUT OF THE AREA. THIS AREA HAS ALREADY SEEN UP TO 2 INCHES OF RAIN AND MAY SEE AN ADDITIONAL INCH OF RAIN THROUGH THE MORNING. WIDESPREAD FLOODING IS NOT ANTICIPATED. THE SECOND ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH TONIGHT. IT APPEARS THAT THERE MAY TWO AREAS OF CONCERN THAT COMBINED COVER THE ENTIRE WESTERN HALF OF CENTRAL ALABAMA. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. MOST OF THE ACTIVITY SHOULD BE ENDING EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER COLD FRONT WILL BEGIN TO MOVE INTO THE AREA THURSDAY. THERE ARE STILL SOME TIMING DIFFERENCES TO BE WORKED OUT BETWEEN MODELS...BUT AT THIS TIME IT APPEARS THAT DAMAGING WINDS AND LARGE HAIL WILL ONCE AGAIN BE A THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT AS WELL AS THURSDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:50 AM CDT | Areal Flood Advisory | BMX | Greene, Sumter | 3 hr |
| Mar 28, 5:44 AM CDT | Areal Flood Advisory | BMX | Hale, Pickens, Tuscaloosa | 61 min |
| Mar 28, 6:12 AM CDT | Areal Flood Warning | BMX | Greene, Hale | 6 hr |
| Mar 28, 6:39 AM CDT | Areal Flood Warning | BMX | Sumter | 6 hr |
| Mar 28, 9:00 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.